Can someone please tell me what kind of cough you can get taking ramipril , I've developed a dry choking cough that's driving me mad , it feels like something's tickling the back of my throat and it's making me gag , any help would be appreciated
Sounds like the cough I had on Ramipril, really irritating dry cough. My gp changed me on to Losartan and I was fine.
Thank you for your reply, it's driving me mad
I had a dry cough after bypass surgery. I initially assumed it was Ramipril, but maybe that was wrong?
Your lungs take an awful beating during heart surgery, with small scale collapses throughout the lungs that can take many weeks or even months to re-inflate. So perhaps that's the real cause of the dry cough?
In any event, after a few weeks of regular breathing exercises every couple of hours, and extending the brisk daily walks up to and beyond 30 minutes, the cough has disappeared...even though I'm still taking Ramipril.
So maybe it was Ramipril, and I just got used to the drug, or maybe it was more to do with the very common lung problems post heart surgery? There are so many variables that it's virtually impossible to be totally confident that you've identified the true cause.
Thank you for your reply , I had 3 stents fitted nearly 5 months ago and this cough has been there for the last couple of weeks , I didn't have any trouble before so not sure if it's the ramipril , I'll see how it goes over the next couple of weeks
I was same, after 3-4 weeks GP changed to Larsotan and no problem. Though I don’t even take that now.
Dry cough is a known side effect of Ramipril. Ask your GP for an alternative medication.
I moved from Ramipril to Candesartan and the dry tickle cough has gone - my GP said there are a few different drugs that you can try besides Ramipril
Hello there! My ramipril cough built up over the months it took to get to the max dose and I too kept wondering if it was the famous cough or a dry throat. It was worse at night when I spent a good half hour or more when I first got into bed with my eyes streaming trying not to disturb my partner sipping water and propped up. Then the same thing started during the day accompanied by a streaming nose. I swapped to candesartan and life changed for the better, no coughing no propping up more sleep ! Hoping that candesartan is as good as ramipril medicine wise! I'm 18 months on from starting the candesartan now. Good luck!
Hi, Just like Fredders I was on Ramipril and developed an awful dry cough, now on Losartan and it went away. Much better by far! Have a chat with your GP soonest.
I had a tickly dry cough early on but this seems to have gone the longer I take it.
Thank you all for your replies , I apprecaite them
I was prescribed ramapril some years ago to treat high blood pressure (no heart event at the time). With me the effect was pretty immediate and, as you describe, it felt like someone tickling the back of my throat, or even being prodded with a pin!! I was working at the time and sometimes it would start in the middle of a telephone conversation which was somewhat annoying and embarrassing to say the least! I was almost retching to try and get rid of it. Needless to say I went back to my GP and after trying various other meds I am now on Irbesartan with no side effects
That's just what's been happening to me , I've retched that much I thought I'd be sick , but it's taken nearly 5months to appear so wasn't sure if it's just something I'd picked up , I'll cetainly see if it continues and if it does I'll be straight down my Drs. Thank you for your reply I appreciate it
I had to be taken off Ramipril, not just cough, but because it was lowering my blood pressure too much, even to the point of fainting. My body simply could not tolerate it. Do not know if this helps. But the cough is a common side effect. All the best.
Thank you , my bood pressure is also in the low side , so that's something else I'll be keeping my eye on
Your welcome. Take care, all the best.
Was put on ramipril and had bad reactions, got changed to losartan and now no problems. See doc/cardiologist for change
That's the one. Mention to doctor. I got put on losartan.
Thank you for your reply
everyone, Under GP advice, I stopped taking ramipril due to the cough it was causing and have been feeling...
i have been taking ramipril since August when I had a NSTEMI and one stent fitted. A month ago dose increased...
taste. On Monday was told to take tablet at night to see if this helped but by last night some 38 hours...
Start a Community